MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065830027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that poor actuating of probe occurred during cataract/vitrectomy combination surgery.The condition of aspirating was unknown.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.Two opened probes without tip protectors in a bubble bag were received for the report.Sample 1 was visually inspected and found to be nonconforming with orange/brown foreign material on the port face and welded cap.The sample was then functionally tested for actuation and cut.The actuation and cut functionalities of the returned probe were unable to be tested due to severely bent needle.No wear assessment could be performed due to the inner cutter broke while trying to extract it from the severely bent needle.Sample 2 will be received and evaluated under mfg report num 1644019-2026-03477.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation was unable to confirm the reported actuating failure due to probe needle bent condition.How and when the probe needle became bent cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site including use during surgery.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as an exact root cause for the bent needle could not be determined from this evaluation.A nonconformance investigation has been completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24113796
Report Number1644019-2026-00438
Device Sequence Number12280883
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)260131(11)240202(10)16HJNN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number8065830027
Device Lot Number16HJNN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date07/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown